Alert archive / Michigan / Gale Watches in 2013
Gale Watch 21, NWS Gaylord, MI
NWS Gaylord, MI issued this gale watch at Nov 8, 2013, 3:36 AM EST. It took effect at Nov 8, 2013, 10:00 PM EST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Nov 8, 2013, 3:36 AM EST (08:36 UTC)
- In effect from
- Nov 8, 2013, 10:00 PM EST
- Expired
- Nov 9, 2013, 3:10 AM EST
- In force
- 5 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
623 WHUS73 KAPX 080836 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 336 AM EST FRI NOV 8 2013 LHZ347-348-LMZ342-344>346-LSZ321-081645- /O.CON.KAPX.SC.Y.0183.000000T0000Z-131108T1100Z/ /O.NEW.KAPX.GL.A.0021.131109T0300Z-131110T2300Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 336 AM EST FRI NOV 8 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING... ...GALE WATCH IN EFFECT FROM THIS EVENING THROUGH SUNDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM THIS EVENING THROUGH SUNDAY AFTERNOON. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ345-346-349-LMZ323-341-081645- /O.NEW.KAPX.GL.A.0021.131109T0300Z-131110T2300Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- 336 AM EST FRI NOV 8 2013 ...GALE WATCH IN EFFECT FROM THIS EVENING THROUGH SUNDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM THIS EVENING THROUGH SUNDAY AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
2 follow-up statements
469 WHUS73 KAPX 090442 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1142 PM EST FRI NOV 8 2013 LMZ323-341-342-344>346-091245- /O.UPG.KAPX.GL.A.0021.000000T0000Z-131110T2300Z/ /O.NEW.KAPX.GL.W.0024.131109T0600Z-131110T2300Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1142 PM EST FRI NOV 8 2013 ...GALE WARNING IN EFFECT UNTIL 6 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 6 PM EST SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LSZ321-091245- /O.CON.KAPX.GL.A.0021.000000T0000Z-131110T2300Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 1142 PM EST FRI NOV 8 2013 ...GALE WATCH REMAINS IN EFFECT THROUGH SUNDAY AFTERNOON... A GALE WATCH REMAINS IN EFFECT THROUGH SUNDAY AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. $$ LHZ345>349-091245- /O.CON.KAPX.GL.A.0021.000000T0000Z-131110T2300Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 1142 PM EST FRI NOV 8 2013 ...GALE WATCH REMAINS IN EFFECT THROUGH SUNDAY AFTERNOON... A GALE WATCH REMAINS IN EFFECT THROUGH SUNDAY AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
759 WHUS73 KAPX 090810 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 310 AM EST SAT NOV 9 2013 LHZ345>349-LSZ321-091615- /O.UPG.KAPX.GL.A.0021.000000T0000Z-131110T2300Z/ /O.EXA.KAPX.GL.W.0024.000000T0000Z-131110T2300Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 310 AM EST SAT NOV 9 2013 ...GALE WARNING IN EFFECT UNTIL 6 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 6 PM EST SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LMZ323-341-342-344>346-091615- /O.CON.KAPX.GL.W.0024.000000T0000Z-131110T2300Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 310 AM EST SAT NOV 9 2013 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EST SUNDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EST SUNDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LSZ322-091615- /O.NEW.KAPX.SC.Y.0184.131109T0810Z-131110T2300Z/ ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 310 AM EST SAT NOV 9 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EST SUNDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this gale watch went out at Nov 7, 10:17 PM EST, 5 hours 19 minutes earlier.
Area forecast discussion, Nov 7, 10:17 PM EST, 5 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
1017 PM EST THU NOV 7 2013
.SYNOPSIS...
ISSUED AT 424 PM EST THU NOV 7 2013
LAKE EFFECT SNOW SHOWERS WILL BE COMMON IN THE TRADITIONAL SNOWBELT
REGIONS OF NORTHERN MICHIGAN TONIGHT. SOME LIGHT SNOW ACCUMULATIONS
ARE POSSIBLE AWAY FROM THE WARMING INFLUENCE OF THE LAKES.
DRY...SEASONABLE CONDITIONS...ARE EXPECTED TO RETURN BRIEFLY LATE
FRIDAY AS HIGH PRESSURE BRIEFLY BUILDS INTO THE UPPER GREAT LAKES.
THE NEXT LOW PRESSURE SYSTEM WILL ARRIVE LATE FRIDAY NIGHT AND
SATURDAY BRINGING CHANCES FOR RAIN.
&&
.UPDATE...
ISSUED AT 1017 PM EST THU NOV 7 2013
LAKE EFFECT SNOW SHOWERS HAVE DIMINISHED IN AREAL COVERAGE...AND
ARE NOW GENERALLY CONFINED TO THE TYPICAL NW FLOW AREAS ACROSS NW
AND N CENTRAL LWR MICHIGAN. MULTI-BANDS ARE FOCUSED ON AREAS FROM
LEELANAU AND GRAND TRAVERSE COUNTIES TO KALKASKA AND CRAWFORD.
ANOTHER BAND IS STREAMING INTO THE TIP OF THE MITT. BOTH AREAS
HAVE LAKE SUPERIOR CONNECTIONS. LOCATIONS NEAR LAKE MICHIGAN ARE
STILL ABOVE FREEZING...WHILE THE HIGHER ELEVATIONS ARE AROUND OR
JUST BELOW FREEZING. THUS...SNOW ACCUMULATION IS MAINLY CONFINED
TO THE HIGHER ELEVATIONS. PRECIP TYPE IS MAINLY SNOW ALONG THE
LAKESHORE...WITH NO ACCUMULATION PER SPOTTER REPORTS. AT OUR
OFFICE...WE HAVE MANAGED TO ACCUMULATE ABOUT 2 INCHES TODAY AND
THIS EVENING. STILL EXPECTING A WEAK SHORT WAVE TO RIDE THRU NRN
MICHIGAN OVERNIGHT...WHICH MAY PROVIDE SOME UPTICK IN SNOWFALL
INTENSITY. ALSO...EXPECT TEMPS WILL FALL A FEW MORE DEGREES...
WHICH WILL CERTAINLY HELP TO INCREASE THE POTENTIAL FOR
ACCUMULATIONS. THUS...WILL MAINTAIN ALL ADVISORIES INTO THE
OVERNIGHT HOURS...WITH 2 TO 4 INCHES EXPECTED (HIGHEST AMOUNTS
WITHIN THE HIGHER ELEVATIONS).
UPDATE ISSUED AT 634 PM EST THU NOV 7 2013
W/NW FLOW LAKE EFFECT SNOW SHOWERS CONTINUE TO IMPACT NW AND N
CENTRAL LWR MICHIGAN THIS EVENING. STRUCTURE REMAINS RATHER
UNORGANIZED BUT IS TRYING TO MOVE TOWARD A MORE MULTI-BANDED
NATURE AS DIURNAL MIXING DIMINISHING WITH SUNSET. EXPECT ONGOING
LAKE SNOW SHOWERS WILL CONTINUE TO EVOLVE INTO MULTIPLE BANDS
WITH A SOLID LAKE SUPERIOR CONNECTION. LATEST NAM SHOWS LOW LEVEL
WINDS WILL UNDERGO A SLIGHT WAVE FROM W/NW TO NW THRU THE NIGHT IN
RESPONSE TO A SHORT WAVE RIDING THRU MICHIGAN. THIS WAVE WILL
LIKELY ENHANCED SNOWFALL LATER THIS EVENING AND OVERNIGHT...RIGHT
AS THE BANDED STRUCTURE TYPICALLY BECOMES BETTER ORGANIZED AT
NIGHT. WILL CERTAINLY KEEP ALL ADVISORIES IN EFFECT FOR OUR 5
COUNTIES IMPACTED BY NW FLOW...WITH 2 TO 4 INCHES OF NEW SNOW
EXPECTED THRU THE NIGHT.
&&
.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 424 PM EST THU NOV 7 2013
LAKE EFFECT SNOW SHOWERS ACROSS A GOOD PORTION OF THE FORECAST AREA
TONIGHT. ACTIVITY IS THEN EXPECTED TO SLOWLY DIMINISH ON FRIDAY AS
MOISTURE AND OVER LAKE INSTABILITY WANE. THE MAIN SHORT TERM
FORECAST CONCERNS REVOLVE AROUND SNOW AMOUNTS AND POSSIBLE HEADLINES
TONIGHT INTO EARLY FRIDAY.
TONIGHT...RESPECTABLE OVER LAKE INSTABILITY CONTINUES (LAKE/850 MB
DELTA T'S IN THE UPPER TEENS) WITH THE FLOW REMAINING NEARLY STEADY
STATE OUT OF THE NORTHWEST. IN ADDITION...THERE IS AN UPTICK IN LIFT
AND MOISTURE (850-700 MB RH 80 TO 90 PERCENT) AS A SHORT WAVE
EVIDENT ON WATER VAPOR LOOP ACROSS WISCONSIN MOVES ACROSS THE
REGION. MODELS SOUNDINGS SHOW INVERSION HEIGHTS AT AN IMPRESSIVE
9,000 TO 10,000 FEET. SO DO EXPECT SOME DECENT NORTHWEST FLOW BANDS
TO SET UP WITH 2 TO 3 INCHES OF ACCUMULATION EXPECTED...WITH LOCALLY
HIGHER AMOUNTS POSSIBLE. HAVE BEEN ON THE FENCE ON WHETHER TO ISSUE
A LAKE EFFECT SNOW ADVISORY OR A SPECIAL WEATHER STATEMENT FOR
OTSEGO, ANTRIM, CHARLEVOIX, CRAWFORD, AND KALKASKA COUNTIES.
ACCUMULATIONS LOOK TO FALL BELOW ADVISORY LEVEL CRITERIA...BUT WITH
IT STILL EARLY IN SEASON AND WITH TEMPERATURES HANGING AROUND
FREEZING...ROADS WILL LIKELY BECOME VERY SLICK. THEREFORE...WILL GO
WITH THE ADVISORY IN THE ABOVE COUNTIES TO BE SAFE...AS WOULD RATHER
ERROR ON THE SIDE OF CAUTION. AREAS OUTSIDE OF THE ADVISORY WILL SEE
SCATTERED SNOW SHOWERS WITH ISOLATED SLICK SPOTS DEVELOPING. LOWS IN
THE UPPER 20S TO LOWER 30S.
FRIDAY...MOISTURE AND OVER LAKE INSTABILITY WANE THROUGH THE DAY
WITH WINDS BACKING FROM NORTHWEST TO SOUTHWEST. IN ADDITION...A
NARROW RIDGE OF HIGH PRESSURE BUILDS IN FROM THE WEST IN THE
AFTERNOON. SO EXPECT NUMEROUS SNOW SHOWERS TO START THE
DAY...BECOMING SCATTERED IN THE AFTERNOON THEN ENDING BY LATE IN THE
DAY. ADDITIONAL ACCUMULATIONS EXPECTED TO BE AN INCH OR LESS. WILL
RUN THE LAKE EFFECT SNOW ADVISORY THROUGH 9 AM TO COVER LINGERING
SLICK SPOTS ON AREA ROADWAYS. HIGHS IN THE UPPER 30S TO LOWER 40S.
.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 424 PM EST THU NOV 7 2013
SYNOPSIS...BROAD LONG WAVE TROUGH ENCOMPASSES NORTH AMERICA...
OVERALL PROGRESSIVE PATTERN WITH A SHORT WAVE TROUGH CURRENTLY
MOVING THROUGH THE EASTERN CONUS...AND A COMPACT UPPER LOW MOVING
INTO THE PACIFIC NORTHWEST WITH ANOTHER WAVE BACK OVER THE GULF OF
ALASKA. NORTHWEST BOUNDARY LAYER FLOW ACROSS THE GREAT LAKES
BETWEEN BROAD HIGH PRESSURE OVER THE CENTRAL/SOUTHERN ROCKIES AND
PLAINS AND LOW PRESSURE OVER NORTHERN QUEBEC.
A NUMBER OF RIPPLES IN THE FLOW EXPECTED TO MOVE THROUGH THE GREAT
LAKES THROUGH THE WEEKEND AND INTO NEXT WEEK...STARTING WITH THE
SMALL UPPER LOW CURRENTLY IMPACTING THE PACIFIC NORTHWEST.
ASSOCIATED SURFACE LOW AND COLD FRONT ARE FORECAST TO CROSS THE
REGION SATURDAY...WITH A REINFORCING SHOT OF VERY COLD AIR IMPLIED
FOR THE GREAT LAKES MONDAY WITH PASSAGE OF A STRONG POLAR FRONT
(SUB-510DM THICKNESS THERMAL TROUGH FORECAST ACROSS THE UPPER LAKES
TUESDAY AND PROBABLY INTO WEDNESDAY AS WELL). SO A TURN TO MUCH
CHILLIER WEATHER LOOKS TO BE IN STORE NEXT WEEK...BUT IN THE NEAR
TERM FORECAST ISSUES WILL FOCUS ON PRECIPITATION AND WINDS WITH
INITIAL SURFACE LOW PASSAGE FOR FRIDAY NIGHT THROUGH SATURDAY
NIGHT.
FRIDAY NIGHT THROUGH SUNDAY...MID/HIGH CLOUDS WILL BE THICKENING
ACROSS THE FORECAST AREA FROM WEST TO EAST LATER FRIDAY AFTERNOON/
EVENING AS DEEP LAYER FORCING ARRIVES AHEAD OF A SHORT WAVE TROUGH
CROSSING THE UPPER MISSISSIPPI VALLEY. PRECIPITATION WILL FOLLOW
DURING THE LATE EVENING AND OVERNIGHT HOURS AS INITIALLY DRY LOW
LAYERS WILL NEED TO BE OVERCOME. PRECIP COULD BE A BIT OF AN ISSUE
AS EVAPORATIVE COOLING/MELTING TRY TO PULL LOW LEVEL THERMAL
PROFILES DOWN TO AN ISOTHERMAL/NEAR FREEZING LOOK. WILL THROW IN A
MENTION OF RAIN OR SNOW ACROSS NORTH CENTRAL/NORTHEAST LOWER TO
GET THIS IDEA INTO THE FORECAST FOR NOW. LEAD VORTICITY CENTER
EXPECTED TO ROLL EAST OF LOWER MICHIGAN DURING THE AFTERNOON...
WITH COOLING LOW LEVEL TEMPERATURES AND SOME ADDITIONAL WEAK WAVES
POISED TO ARRIVE DURING THE LATER AFTERNOON/EVENING. THIS SHOULD
HASTEN A TRANSITION TOWARD MORE LAKE INDUCED PRECIPITATION HEADING
INTO SATURDAY EVENING AS BOUNDARY LAYER WINDS VEER NORTHWEST WITH
TIME. PRECIPITATION TYPE ALSO EXPECTED TO TRANSITION TOWARD SNOW
ACROSS EASTERN UPPER AND INTERIOR NORTHERN LOWER DURING THE NIGHT.
LAKE EFFECT RAIN/SNOW SHOWERS WILL CONTINUE INTO SUNDAY THOUGH MAY
TAPER OFF DURING THE AFTERNOON.
WINDS WILL BEGIN TO PICK UP LATE FRIDAY EVENING AND OVERNIGHT FROM
THE SOUTH AND SOUTHEAST AHEAD OF THE APPROACHING COLD FRONT...WILL
CERTAINLY BE MUCH GUSTIER OVER THE GREAT LAKES WHERE GALE FORCE
WINDS A POSSIBILITY ON LAKE MICHIGAN AND PERHAPS ON WHITEFISH BAY AS
WELL WHERE SOUTHEAST WINDS TEND TO BE PROBLEMATIC. WINDS EXPECTED
TO VEER TO THE SOUTHWEST SATURDAY AFTERNOON WITH FRONTAL PASSAGE
WHICH WILL LIKELY LEAD TO STRONGER WIND GUSTS PUSHING INLAND ACROSS
NORTHERN LOWER (30+MPH).
EXTENDED FORECAST (MONDAY THROUGH THURSDAY)...STRONG COLD FRONT
PLOWS THROUGH MICHIGAN IN THE MONDAY TIME FRAME...WITH A BAND OF
SYNOPTIC PRECIPITATION ASSOCIATED WITH IT TRANSITIONING TO LAKE
EFFECT SNOW SHOWERS BY MONDAY EVENING INTO TUESDAY. SETUP COULD BE
FAVORABLE FOR A DECENT SNOW EVENT WITH 850MB TEMPERATURES IN THE
-15C RANGE AND THE POSSIBILITY OF ANOTHER MID LEVEL WAVE HELPING TO
PUSH UP INVERSION HEIGHTS. AT LEAST WORTH MENTIONING IN THE
AFTERNOON RENDITION OF THE HAZARDOUS WEATHER OUTLOOK. MIDWEEK
PERIOD WITH PLENTY OF UNCERTAINTY IN THE EVOLUTION OF THE UPPER
LEVEL PATTERN...SHOULD STILL BE COLD WEDNESDAY THOUGH WITH THE
POTENTIAL FOR HIGH PRESSURE TO PUSH INTO THE REGION WILL ALLOW
PRECIP CHANCES TO SETTLE DOWN.
JPB
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY NIGHT)
ISSUED AT 1017 PM EST THU NOV 7 2013
W/NW FLOW LAKE EFFECT SNOW SHOWERS WILL PERIODICALLY DROP CONDITIONS
TO MVFR AND POSSIBLY IFR FOR TAF SITES NEAR LAKE MICHIGAN (I.E.
PLN/TVC/MBL) OVERNIGHT. SNOW SHOWERS WILL TAPER OFF AND EVENTUALLY
END ON FRIDAY THANKS TO WAA IN ADVANCE OF OUR NEXT LOW PRESSURE
SYSTEM. APN WILL REMAIN MOSTLY DRY THRU THE PERIOD...ALTHOUGH A
PASSING LIGHT SNOW SHOWER IS NOT OUT OF THE QUESTION. NW WINDS
WILL REMAIN AROUND 10 KTS THRU TONIGHT...AND THEN BACK TO THE WEST
ON FRIDAY.
&&
.MARINE...
ISSUED AT 424 PM EST THU NOV 7 2013
COLD AIR BLOWING OVER THE RELATIVELY WARMER GREAT LAKES WILL RESULT
IN CONTINUED UNSTABLE CONDITIONS. THIS WILL RESULT IN CONTINUED
ADVISORY LEVEL NORTHWEST WIND GUSTS ACROSS SEVERAL AREAS THROUGH
TONIGHT. HIGHER PRESSURE AND LIGHTER WINDS THEN BUILD IN QUICKLY FOR
FRIDAY/FRIDAY EVENING WITH BACKING WINDS...BEFORE WINDS RAMP UP
AGAIN OUT OF THE SOUTH...THEN SOUTHWEST...LATE FRIDAY NIGHT THROUGH
SATURDAY. THIS OCCURS OUT AHEAD OF THE NEXT LOW PRESSURE SYSTEM
RACING THROUGH THE GREAT LAKES. NEW ADVISORIES EXPECTED...WITH GALES
ALSO POSSIBLE.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...LAKE EFFECT SNOW ADVISORY UNTIL 9 AM EST FRIDAY FOR MIZ019-021-
022-027-028.
LH...SMALL CRAFT ADVISORY UNTIL 6 AM EST FRIDAY FOR LHZ347-348.
LM...SMALL CRAFT ADVISORY UNTIL 6 AM EST FRIDAY FOR LMZ342-344>346.
LS...SMALL CRAFT ADVISORY UNTIL 6 AM EST FRIDAY FOR LSZ321.
&&
UPDATE...MR
SYNOPSIS...NTS
SHORT TERM...AJS
LONG TERM...JPB
AVIATION...MR
MARINE...AJSHazardous weather outlook, Nov 8, 3:35 AM EST, 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 335 AM EST FRI NOV 8 2013 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 091145- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 335 AM EST FRI NOV 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT. ACCUMULATING SNOWFALL WILL CONTINUE IN THE TRADITIONAL SNOWBELTS OF NORTHWEST LOWER AND EASTERN UPPER MICHIGAN THROUGH DAYBREAK. PLEASE REFER TO THE LATEST LAKE EFFECT SNOW ADVISORY FOR FURTHER DETAILS. GALES ARE POSSIBLE OVER PORTIONS OF THE LAKE MICHIGAN NEARSHORE WATERS LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ADDITIONAL ACCUMULATING LAKE EFFECT SNOWS WILL BE POSSIBLE ACROSS PARTS OF EASTERN UPPER AND NORTHWEST LOWER MICHIGAN MONDAY THROUGH TUESDAY OF NEXT WEEK. GALES WILL REMAIN POSSIBLE THIS WEEKEND...AND FOR ALL NEARSHORE WATERS SURROUNDING LAKES MICHIGAN...HURON AND SUPERIOR. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE. REPORTS MAY BE MADE ONE OF THREE WAYS: BY PHONE: 1-800-647-8676 (REPORTS ONLY PLEASE...NO FORECASTS) BY FACEBOOK: FACEBOOK.COM/US.NATIONALWEATHERSERVICE.GAYLORD.GOV BY TWITTER: TWITTER.COM/NWSGAYLORD && FOR MORE INFORMATION VISIT HTTP://WEATHER.GOV/APX. SMD
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.